×

zbMATH — the first resource for mathematics

Global asymptotic stability for discrete single species population models. (English) Zbl 1370.92126
Summary: We present some basic discrete models in populations dynamics of single species with several age classes. Starting with the basic Beverton-Holt model that describes the change of single species we discuss its basic properties such as a convergence of all solutions to the equilibrium, oscillation of solutions about the equilibrium solutions, Allee’s effect, and Jillson’s effect. We consider the effect of the constant and periodic immigration and emigration on the global properties of Beverton-Holt model. We also consider the effect of the periodic environment on the global properties of Beverton-Holt model.

MSC:
92D25 Population dynamics (general)
39A30 Stability theory for difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Allen, L. J. S., An Introduction to Mathematical Biology, (2006), Prentice Hall
[2] Elaydi, S., An Introduction to Difference Equations. An Introduction to Difference Equations, Undergraduate Texts in Mathematics, (2005), New York, NY, USA: Springer, New York, NY, USA · Zbl 1071.39001
[3] Hassell, M. P.; Comins, H. N.; May, R. M., Spatial structure and chaos in insect population dynamics, Nature, 353, 6341, 255-258, (1991)
[4] May, R. M., Stability and Complexity in Model Ecosystems, (2001), Princeton, NJ, USA: Princeton University Press Princeton, Princeton, NJ, USA
[5] Sedaghat, H., Nonlinear Difference Equations: Theory with Applications to Social Science Models, 15, (2003), Dordrecht, The Netherlands: Kluwer Academic Publishers, Dordrecht, The Netherlands · Zbl 1020.39007
[6] Thieme, H. R., Mathematics in Population Biology, (2003), Princeton, NJ, USA: Princeton University Press, Princeton, NJ, USA · Zbl 1054.92042
[7] Kulenović, M. R. S.; Ladas, G., Dynamics of Second Order Rational Difference Equations, (2002), Boca Raton, Fla, USA: Chapman & Hall/CRC, Boca Raton, Fla, USA · Zbl 0981.39011
[8] Kulenović, M. R.; Merino, O., Discrete dynamical systems and difference equations with Mathematica, (2002), Boca Raton, Fla, USA: Chapman & Hall/CRC Press, Boca Raton, Fla, USA · Zbl 1001.37001
[9] Franke, J. E.; Selgrade, J. F., Attractors for discrete periodic dynamical systems, Journal of Mathematical Analysis and Applications, 286, 1, 64-79, (2003) · Zbl 1035.37020
[10] Grove, E. A.; Kostrov, Y.; Ladas, G.; Schultz, S. W., Riccati difference equations with real period-2 coefficients, Communications on Applied Nonlinear Analysis, 14, 2, 33-56, (2007) · Zbl 1126.39001
[11] Cushing, J. M., Periodically forced nonlinear systems of difference equations, Journal of Difference Equations and Applications, 3, 5-6, 547-561, (1998) · Zbl 0905.39003
[12] Jillson, D. A., Insect populations respond to fluctuating environments, Nature, 288, 5792, 699-700, (1980)
[13] Cushing, J. M.; Henson, S. M., Global dynamics of some periodically forced, monotone difference equations, Journal of Difference Equations and Applications, 7, 6, 859-872, (2001) · Zbl 1002.39003
[14] Henson, S. M.; Cushing, J. M., The effect of periodic habitat fluctuations on a nonlinear insect population model, Journal of Mathematical Biology, 36, 2, 201-226, (1997) · Zbl 0890.92023
[15] Franke, J. E.; Yakubu, A.-A., Attenuant cycles in periodically forced discrete-time age-structured population models, Journal of Mathematical Analysis and Applications, 316, 1, 69-86, (2006) · Zbl 1083.92037
[16] Franke, J. E.; Yakubu, A.-A., Globally attracting attenuant versus resonant cycles in periodic compensatory Leslie models, Mathematical Biosciences, 204, 1, 1-20, (2006) · Zbl 1104.92060
[17] Franke, J. E.; Yakubu, A.-A., Signature function for predicting resonant and attenuant population 2-cycles, Bulletin of Mathematical Biology, 68, 8, 2069-2104, (2006) · Zbl 1296.92203
[18] Cushing, J. M.; Hallam, T. G.; Gross, L. J.; Levin, S. A., The Allee effect in age—structured population dynamics, Mathematical ecology, 479-505, (1988), Singapore: World Scientific Publishing Co., Singapore
[19] Holling, C. S., The functional response of predators to prey density and its role in mimicry and population regulation, Memoirs of the Entomological Society of Canada, 97, 5-60, (1965)
[20] Kulenović, M. R.; Merino, O., Invariant manifolds for competitive discrete systems in the plane, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 20, 8, 2471-2486, (2010) · Zbl 1202.37027
[21] Dancer, E. N.; Hess, P., Stability of fixed points for order-preserving discrete-time dynamical systems, Journal fur die Reine und Angewandte Mathematik, 1991, 419, 125-140, (1991) · Zbl 0728.58018
[22] Hirsch, M. W.; Smith, H., Monotone Dynamical Systems, Handbook of Differential Equations, Ordinary Differential Equations (second volume), (2005), Amsterdam, the Netherlands: Elsevier, Amsterdam, the Netherlands
[23] Hirsch, M. W.; Smith, H., Monotone maps: a review, Journal of Difference Equations and Applications, 11, 4-5, 379-398, (2005) · Zbl 1080.37016
[24] Kulenović, M. R. S.; Merino, O., A global attractivity result for maps with invariant boxes, Discrete and Continuous Dynamical Systems - Series B, 6, 1, 97-110, (2006) · Zbl 1092.37014
[25] Agarwal, R. P., Difference Equations and Inequalities. Theory, Methods, and Applications. Difference Equations and Inequalities. Theory, Methods, and Applications, Monographs and Textbooks in Pure and Applied Mathematics, (2000), New York, NY. USA: Marcel Dekker, New York, NY. USA
[26] Lakshmikantham, V.; Trigiante, D., Theory of difference equations: numerical methods and applications. Theory of difference equations: numerical methods and applications, Monographs and Textbooks in Pure and Applied Mathematics, 251, (2002), New York, NY, USA: Marcel Dekker, Inc., New York, NY, USA · Zbl 1014.39001
[27] Kulenović, M. R.; Yakubu, A.-A., Compensatory versus overcompensatory dynamics in density-dependent Leslie models, Journal of Difference Equations and Applications, 10, 13-15, 1251-1265, (2004) · Zbl 1061.92047
[28] Grove, E. A.; Kent, C. M.; Ladas, G.; Valicenti, S.; Levins, R., Global stability in some population models, Communications in difference equations (Poznan, 1998), 149-176, (2000), Gordon and Breach, Amsterdam · Zbl 0988.39018
[29] Janowski, E. J.; Kulenović, M. R., Attractivity and global stability for linearizable difference equations, Computers & Mathematics with Applications. An International Journal, 57, 9, 1592-1607, (2009) · Zbl 1186.39025
[30] Kulenović, M. R.; Merino, O., Competitive-exclusion versus competitive-coexistence for systems in the plane, Discrete and Continuous Dynamical Systems. Series B. A Journal Bridging Mathematics and Sciences, 6, 5, 1141-1156, (2006) · Zbl 1116.37030
[31] Smith, H. L., Planar competitive and cooperative difference equations, Journal of Difference Equations and Applications, 3, 5-6, 335-357, (1998) · Zbl 0907.39004
[32] Smith, H. L., Invariant curves for mappings, SIAM Journal on Mathematical Analysis, 17, 5, 1053-1067, (1986) · Zbl 0606.47056
[33] Smith, H. L., Periodic competitive differential equations and the discrete dynamics of competitive maps, Journal of Differential Equations, 64, 2, 165-194, (1986) · Zbl 0596.34013
[34] Hassell, M. P.; Comins, H. N., Discrete time models for two-species competition, Theoretical Population Biology, 9, 2, 202-221, (1976) · Zbl 0338.92020
[35] Hess, P., Periodic-Parabolic Boundary Value Problems and Positivity. Periodic-Parabolic Boundary Value Problems and Positivity, Pitman Research Notes in Mathematics Series, 247, (1991), Harlow, UK: Longman Scientific & Technical, Harlow, UK · Zbl 0731.35050
[36] May, R. M.; Leonard, W. J., Nonlinear aspects of competition between three species, SIAM Journal on Applied Mathematics, 29, 2, 243-253, (1975) · Zbl 0314.92008
[37] Bilgin, A.; Kulenović, M. R.; Pilav, E., Basins of attraction of period-two solutions of monotone difference equations, Advances in Difference Equations, 2016, 74, (2016) · Zbl 1419.39004
[38] Amleh, A. M.; Camouzis, E.; Ladas, G., On the Dynamics of a Rational Difference Equation, Part I, Journal of Difference Equations and Applications, 3, 1-35, (2008) · Zbl 1138.39002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.